23 96

Cited 0 times in

Expert consensus on the management of adverse events in patients receiving lenvatinib for hepatocellular carcinoma

Authors
 Bo Hyun Kim  ;  Su Jong Yu  ;  Wonseok Kang  ;  Sung Bum Cho  ;  Soo Young Park  ;  Seung Up Kim  ;  Do Young Kim 
Citation
 JOURNAL OF GASTROENTEROLOGY AND HEPATOLOGY, Vol.37(3) : 428-439, 2022-03 
Journal Title
JOURNAL OF GASTROENTEROLOGY AND HEPATOLOGY
ISSN
 0815-9319 
Issue Date
2022-03
MeSH
Carcinoma, Hepatocellular* / drug therapy ; Consensus ; Drug-Related Side Effects and Adverse Reactions* / therapy ; Humans ; Liver Neoplasms* / drug therapy ; Phenylurea Compounds* / adverse effects ; Protein Kinase Inhibitors / adverse effects ; Quinolines* / adverse effects
Keywords
adverse events ; hepatocellular carcinoma ; lenvatinib ; management
Abstract
Lenvatinib is an oral multikinase inhibitor approved for use as first-line treatment for patients with advanced hepatocellular carcinoma (HCC). However, like other agents in this drug class, lenvatinib is associated with clinically important adverse events (AEs) that could adversely affect patient outcomes. Hypertension, diarrhea, decreased appetite/weight, hand-foot skin reaction, and proteinuria are among the most common AEs associated with lenvatinib therapy. This article provides strategies for the effective management of lenvatinib-associated AEs based on the expert opinion of authors and currently available literature. Due to the high risk of AEs in patients receiving lenvatinib, prophylactic measures and regular monitoring for AEs are recommended. Lenvatinib dose interruption, adjustment, or discontinuation of treatment may be required for patients who develop AEs. For grade 1 or 2 AEs, dose interruption is generally not required. For persistent or intolerable grade 2 or 3 AEs, lenvatinib treatment should be interrupted until symptoms improve/resolve to grade 0-1 or baseline levels. Thereafter, treatment should be resumed at the same or a lower dose. Disease progression may occur in patients who do not initially respond to treatment or receive a suboptimal lenvatinib dose following dose reduction, resulting in lack of efficacy. Therefore, to derive maximum treatment benefit and ensure long-term disease control, lenvatinib should be maintained at the highest possible dose when managing AEs. To conclude, lenvatinib-associated AEs can be managed with prophylactic measures, regular monitoring and symptomatic management, which can ensure continued treatment and maximum survival benefit in patients with advanced HCC receiving first-line lenvatinib therapy.
Files in This Item:
T202202168.pdf Download
DOI
10.1111/jgh.15727
Appears in Collections:
1. College of Medicine (의과대학) > Dept. of Internal Medicine (내과학교실) > 1. Journal Papers
Yonsei Authors
Kim, Do Young(김도영)
Kim, Seung Up(김승업) ORCID logo https://orcid.org/0000-0002-9658-8050
URI
https://ir.ymlib.yonsei.ac.kr/handle/22282913/189289
사서에게 알리기
  feedback

qrcode

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.

Browse

Links